MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLE; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2762-24
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that during a chemotherapy treatment, the safety device of a deltec® gripper plus® safety needle did not engage and the needle pricked the nurse.The nurse went to the emergency room and accidental blood exposure protocol has been followed.No permanent injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation in used condition and without its original packaging.Visual inspection found that the safety mechanism had not been activated and the device was free of damage.Functional testing involved use testing and found that the safety mechanism was activated without problem.A review of the testing and inspection documents was performed and deemed adequate and correct.A review of the manufacturing process was performed on a similar part and found no discrepancies.Based on the evidence, no fault was found and the root cause was unable to be determined.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6634846
Report Number3012307300-2017-01235
Device Sequence Number16294230
Product Code FPA
UDI-Device Identifier10610586025556
UDI-Public10610586025556
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Catalogue Number21-2762-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date06/12/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;